MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation- cardio tech/inventory coordinator.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved glidesheath slender was used, and the wire in the nitinol radial kit was inserted into the radial artery.It was suspected the wire entered a side branch of the radial artery and the wire uncoiled and broke as it was attempted to be pulled back into the needle.The distal portion of the wire was left in the patient.They gained femoral access to continue with the cardiac catheterization.Vascular surgery was to be consulted after the case for removal of the distal portion of the wire.The patient was reported to be in stable condition.The procedure was completed.Additional information was received on 02dec2020.Vascular was consulted and it was decided to leave the wire.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr glidesheath slender guidewire was received for product evaluation, no other components were returned for evaluation.Visual inspection of the guidewire revealed that the outer coil was unraveled at 41 cm from the stiff end.There were no other anomalies noted on the guidewire.Ifu states: "do not withdraw the guide wire through the needle, as shearing of the guide wire may result.If resistance is met, do not advance or withdraw the mini guide wire until the cause of the resistance is determined." the complaint can be confirmed for guidewire mechanical separation due to the damage noted on the sample.It is likely that pulling the guidewire back through the needle sheared the outer coiling resulting in the guidewire unraveling.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11018506
Report Number1118880-2020-00327
Device Sequence Number4396531
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public00389701011332
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue Number50-1060
Device Lot NumberYG10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR